California, 2002

High Wind in California, November 10, 2002

November 10, 2002 · NWS VEF · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Nov 10, 2:39 PM PST, 21 minutes earlier.

Area forecast discussion, Nov 10, 2:39 PM PST, 21 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
239 PM PST SUN NOV 10 2002

.SYNOPSIS...A MOIST NORTHWEST FLOW WILL CONTINUE TO BRING SOME CLOUD
COVER OVER THE SOUTHERN GREAT BASIN TONIGHT WITH A CHANCE OF RAIN
AND SNOW SHOWERS THIS EVENING IN THE MOUNTAINS. SOME HIGH CLOUDS
WILL STREAM OVER THE MOJAVE DESERT. A RIDGE OF HIGH PRESSURE WILL
BUILD IN FROM THE WEST ON VETERANS DAY AND TUESDAY FOR MOSTLY SUNNY
AND WARMER CONDITIONS.

.DISCUSSION...MODELS IN PRETTY GOOD AGREEMENT THIS RUN. NORTHWEST
FLOW OVER THE REGION CONTINUES TO BRING LOW AND MID LEVEL MOISTURE
TO CENTRAL NEVADA THIS AFTERNOON WITH HIGH LEVEL MOISTURE POISED TO
MOVE INTO THE MOJAVE DESERT TONIGHT. WILL KEEP A CHANCE OF SHOWERS
OVER THE MOUNTAINS OF THE FAR NORTH PORTION OF THE FORECAST AREA
THIS EVENING...OTHERWISE PARTLY TO MOSTLY CLOUDY SKIES. UPPER RIDGE
WILL SHARPEN AND MOVE OVER CA MONDAY AND MIGRATE EAST ACROSS THE
FORECAST AREA TUESDAY. THERE WILL BE SOME HIGH CLOUDS AT TIMES BUT
GENERALLY MOSTLY SUNNY SKIES WITH A SLIGHT WARMING TREND. WITH THE
SHARPENING UPPER RIDGE...SURFACE HIGH STRENGTHENS TO THE NORTH WHICH
WILL CREATE BORDERLINE BREEZY CONDITIONS DOWN THE COLORADO RIVER AT
TIMES LATER TONIGHT THROUGH EARLY TUESDAY WITH LIGHT WINDS LATER
TUESDAY. SHORTWAVE TROUGH STILL PROGGED TO PASS QUICKLY ACROSS THE
AREA WEDNESDAY BUT VERY WEAK AND ELONGATED. GFS HAS VERY LITTLE
MOISTURE OVER OUR FORECAST AREA AND NO QPF. AFTER COORDINATION WITH
ELKO...HAVE DECIDED TO REMOVE ANY MENTION OF PRECIP FOR THE NORTHERN
ZONES ON WEDNESDAY. EXPECT SOMEWHAT COOLER TEMPS WEDNESDAY WITH THE
TROUGH PASSAGE.

IN THE EXTENDED...AFTER WEDNESDAYS TROUGH PASSAGE ALL MODELS AGREE
ON REBOUNDING A RIDGE OVER THE AREA THROUGH THE END OF THE WORK
WEEK. ECMWF DIFFERS FROM THE GFS AND CANADIAN ON PATTERN SATURDAY
AND SUNDAY. GFS AND CANADIAN FLATTEN RIDGE AND DRAG A SHORTWAVE OVER
NORTHERN NEVADA THEN. ECMWF HAS WELL DEFINED RIDGE OVER WESTERN
CONUS AND TROUGH OFF THE COAST. WENT WITH THE PROGRESSIVE GFS AS THE
PATTERN HAS BEEN MOVING. 12Z RUN OF GFS IS A BIT SLOWER IN BRINGING
THE WEEKEND TROUGH THROUGH. WILL NOT MENTION PRECIPITATION NOW. HAVE
BROUGHT IN CLOUDS TO NYE AND ESMERALDA COUNTIES THEN AND HAVE
LOWERED TEMPERATURES FOR SATURDAY AND SUNDAY.

HARRISON/JACQUES

.LAS...NONE.
Hazardous weather outlook, Nov 10, 5:09 AM PST, 9 hours 51 minutes before
AZZ001>003-036-CAZ026>029-NVZ013>022-110115-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
509 AM PST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN
NEVADA/NORTHWEST ARIZONA

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

Event by event

1 high wind. Local standard time, as filed.

High Wind, W Inyo

When
November 10, 3:00 PM PST to 5:40 PM PST
Where
W Inyo forecast zone
Measured
62 kt (71 mph)
Reported by
TRAINED SPOTTER

A powerful Pacific storm brought strong winds to the Sierra. A local spotter in Aspendell recorded a wind gust of 71 mph with sustained winds of 40 to 50 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2002Every state in 2002This day in weather historyWarnings in California, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321720.